MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE; BLAKEMORE TIBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE; BLAKEMORE TIBE
Model Number 0092100
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon allegedly ruptured while in a patient.
 
Additional Manufacturer Narrative
The reported event was confirmed, however, the cause is unknown.A blakemore tube was returned with a hole in its smaller balloon.A potential root cause for this failure could be "exposure to petroleum based products".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: on tube, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause balloon to burst." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the balloon allegedly ruptured while in a patient.

Brand Name
BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE
Common Device Name
BLAKEMORE TIBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9349981
Report Number1018233-2019-07444
Device Sequence Number2901485
Product Code KNT
UDI-Device Identifier00801741076800
UDI-Public(01)00801741076800
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number0092100
Device Catalogue Number0092100
Device Lot NumberMCCV3005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer01/03/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1